Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 21, 2014, 9:43 PM CDT for Latimer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2014, 9:43 PM CDT (02:43 UTC)
- Expired
- Mar 21, 2014, 10:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WWUS84 KTSA 220243
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT FRI MAR 21 2014
OKZ049-073-075-220315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
943 PM CDT FRI MAR 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 943 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HARTSHORNE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...HARTSHORNE...
CLAYTON AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3479 9521 3458 9535 3471 9564 3486 9557
TIME...MOT...LOC 0243Z 288DEG 19KT 3474 9551
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 9:39 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 21, 9:39 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT FRI MAR 21 2014 ...UPDATE... .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE JUST AHEAD OF THE COLD FRONT...AND WILL LIKELY PERSIST FOR SEVERAL MORE HOURS WITH AN OVERALL DIMINISHING TREND AS THE LAST REMAINING INSTABILITY IS OVERTURNED. COOLER AND DRIER AIR CONTINUES TO SPREAD SOUTHWARD BEHIND THE FRONT...AND WILL OVERSPREAD THE ENTIRE FORECAST AREA TOMORROW. LATEST DATA CONTINUES TO REDEVELOP PRECIP NORTHWARD DURING THE DAY ON SATURDAY SIMILAR TO PREVIOUS SOLUTIONS. UPDATED FORECAST WILL ADJUST FOR FRONTAL POSITION AND PRECIP COVERAGE TRENDS. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 57 34 51 / 10 20 20 10 FSM 47 60 40 56 / 40 40 50 10 MLC 48 58 40 54 / 40 30 30 10 BVO 38 56 31 50 / 10 20 20 10 FYV 40 57 33 49 / 30 20 40 10 BYV 39 55 32 48 / 30 20 40 10 MKO 43 58 35 52 / 20 30 30 10 MIO 39 54 30 48 / 10 10 30 0 F10 44 57 36 52 / 20 30 30 10 HHW 53 58 44 57 / 50 50 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07
Hazardous weather outlook, Mar 21, 5:09 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT FRI MAR 21 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 510 PM CDT FRI MAR 21 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER 7 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING...IMPROVING AFTER SUNSET. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS EVENING...AND SPREAD SOUTHEASTWARD ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF WESTERN ARKANSAS. A FEW STRONG STORMS MAY DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA THIS EVENING. GUSTY NORTH WINDS WILL FOLLOW BEHIND THE COLD FRONT THIS EVENING... WITH WILDFIRES HAVING THE ABILITY TO SPREAD RAPIDLY THROUGH THE EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE SOUTH OF INTERSTATE 40 ON SATURDAY...WITH COOLER AND DRIER AIR SPREADING INTO THE AREA SATURDAY NIGHT. SOUTH WINDS AND WARMER TEMPERATURES WILL RETURN BY MID WEEK...WHICH WILL INCREASE FIRE WEATHER CONCERNS. A CHANCE OF THUNDERSTORMS RETURNS FOR LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 21, 9:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT FRI MAR 21 2014
OKZ049-073-075-220315-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
943 PM CDT FRI MAR 21 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 943 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HARTSHORNE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...HARTSHORNE...
CLAYTON AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3479 9521 3458 9535 3471 9564 3486 9557
TIME...MOT...LOC 0243Z 288DEG 19KT 3474 9551The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:44 AM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Mar 22, 1:31 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Mar 22, 1:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Mar 22, 2:41 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Mar 22, 2:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Mar 22, 4:56 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Mar 22, 5:00 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.